My grandmother was diagnosed with endometrial cancer last year and is going through radiation right now. She finished Chemo. A few weeks later she developed a bad taste in her mouth. She has been going through radiation for about 2 months now and that bad taste is still there. I know it is common to get a bad taste in your mouth during chemo but this has been going on for about 2.5-3 months now. Is that normal? Everything I read online so far said the taste should disapear 1-2 weeks chemo starts. This taste started after the chemo ended and before the radiation. Is there anything she can take or do to get rid of this taste? It is driving her nuts already! She is loosing weight because she does not want to eat because everything taste so bad. We tried using plastic silver wear, chewing gum, hard candy and cold foods, spicy foods, etc. We are at our wits end. Please help!
Unfortunately, changes in taste and appetite are rather common following chemotherapy. In most cases, this unpleasant side effect will resolve within a few weeks after completing chemotherapy. In some cases, however, this symptom may persist for months, or even years.
While you have already tried several of the suggestions contained on the American Cancer society's website, you might still have a look at the following:
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Cancers , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.